Alert archive / Washington / Frost Advisories in 2018

Frost Advisory 1, NWS Spokane, WA

October 13, 20184 counties in Washington; Nez Perce County, Idaho

NWS Spokane, WA issued this frost advisory at Oct 13, 2018, 2:50 PM PDT for 4 counties in Washington; Nez Perce County, Idaho. It took effect at Oct 14, 2018, 2:00 AM PDT. It was in force for 30 hr.

The area

The counties it named.

The facts

Issued
Oct 13, 2018, 2:50 PM PDT (21:50 UTC)
In effect from
Oct 14, 2018, 2:00 AM PDT
Expired
Oct 15, 2018, 8:00 AM PDT
In force
30 hr
Issued by
NWS Spokane, WA

Counties Nez Perce County, ID, Asotin County, WA, Chelan County, WA, Douglas County, WA, Garfield County, WA

The radar

The Spokane radar (KOTX), 102 km from the middle of the area, began a volume at 21:53 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Spokane, WA (KOTX), launched 12:00Z, 9.8 hours before the alert went out and 172 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Spokane, WA at 12:00Z on 2018-10-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Spokane, WA at 12:00Z on 2018-10-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 34 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1827 m above ground
0-6 km bulk shear
93 kt
0-1 km storm-relative helicity
34 m²/s²
0-3 km storm-relative helicity
156 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

158 
WWUS76 KOTX 132150
NPWOTX

URGENT - WEATHER MESSAGE
National Weather Service Spokane WA
250 PM PDT Sat Oct 13 2018

...Windy Okanogan Valley and into Moses Lake Area Today...
...Frost Sunday morning and again Monday morning...

.Gusty wind will continue down the Okanogan Valley and over the 
Waterville Plateau and Moses Lake Area until late evening. Wind 
will decrease overnight and allow for cooler temperatures favoring
frost formation Sunday morning and again Monday morning.

IDZ026-WAZ032-041-140600-
/O.NEW.KOTX.FR.Y.0001.181014T0900Z-181015T1500Z/
Lewiston Area-Lower Garfield and Asotin Counties-Wenatchee Area-
250 PM PDT Sat Oct 13 2018

...FROST ADVISORY IN EFFECT FROM 2 AM SUNDAY TO 8 AM PDT MONDAY...

The National Weather Service in Spokane has issued a Frost
Advisory...which is in effect from 2 AM Sunday to 8 AM PDT
Monday.

* Temperatures...Lows in the lower to mid 30s Sunday morning and
  again Monday morning.

* Timing...Sunday morning and again Monday morning.

* Impacts...Sensitive outdoor plants may be killed if left
  uncovered.

* Locations...Lewiston, Lapwai, Peck, Culdesac, Gifford, 
  Clarkston, Pomeroy, Wenatchee, Chelan, Entiat, and Cashmere.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Frost Advisory means that widespread frost is expected.
Sensitive outdoor plants may be killed if left uncovered.

&&

$$

WAZ034-043-044-140500-
/O.EXT.KOTX.WI.Y.0006.000000T0000Z-181014T0500Z/
Moses Lake Area-Okanogan Valley-Waterville Plateau-
250 PM PDT Sat Oct 13 2018

...WIND ADVISORY NOW IN EFFECT UNTIL 10 PM PDT THIS EVENING...

* Winds...North 15 to 30 mph with gusts up to 40 mph.

* Timing...Now until 10 PM PDT this evening.

* Impacts...Winds will make travel difficult for high profile 
  vehicles, especially on Highway 2. Outdoor objects may also be 
  blown around.

* Locations...Omak, Okanogan, Brewster, Bridgeport, Oroville, 
  Nespelem, Waterville, Mansfield, Moses Lake, Ephrata, Othello, 
  and Quincy.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that winds will cause travel difficulties
...especially for high profile vehicles. Use extra caution.

&&

$$
6 follow-up statements
520 
WWUS76 KOTX 140313
NPWOTX

URGENT - WEATHER MESSAGE
National Weather Service Spokane WA
813 PM PDT Sat Oct 13 2018

...Frost Sunday morning and again Monday morning...

.Decreased winds tonight will allow for cooler temperatures 
favoring frost formation Sunday morning and again Monday morning.

WAZ034-043-044-140415-
/O.CAN.KOTX.WI.Y.0006.000000T0000Z-181014T0500Z/
Moses Lake Area-Okanogan Valley-Waterville Plateau-
813 PM PDT Sat Oct 13 2018

...WIND ADVISORY IS CANCELLED...

The National Weather Service in Spokane has cancelled the Wind
Advisory.

Wind has decreased below advisory criteria and expected to remain
below it through tonight therefore the wind advisory has been 
cancelled.

$$

IDZ026-WAZ032-041-141400-
/O.CON.KOTX.FR.Y.0001.181014T0900Z-181015T1500Z/
Lewiston Area-Lower Garfield and Asotin Counties-Wenatchee Area-
813 PM PDT Sat Oct 13 2018

...FROST ADVISORY REMAINS IN EFFECT FROM 2 AM SUNDAY TO 8 AM PDT
MONDAY...

* Temperatures...Lows in the lower 30s. Sunday morning and again
  Monday morning.

* Timing...Sunday morning and again Monday morning.

* Impacts...Sensitive outdoor plants may be killed if left 
  uncovered.

* Locations...Lewiston, Lapwai, Peck, Culdesac, Gifford, 
  Wenatchee, Chelan, Entiat, Cashmere, Clarkston, and Pomeroy.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Frost Advisory means that widespread frost is expected.
Sensitive outdoor plants may be killed if left uncovered.

&&

$$
725 
WWUS76 KOTX 140511
NPWOTX

URGENT - WEATHER MESSAGE
National Weather Service Spokane WA
1011 PM PDT Sat Oct 13 2018

...Frost Sunday morning and again Monday morning...

.Clearing skies and decreasing wind will allow for cooler 
temperatures favoring frost formation Sunday morning and again 
Monday morning.

IDZ026-WAZ032-041-141500-
/O.CON.KOTX.FR.Y.0001.181014T0900Z-181015T1500Z/
Lewiston Area-Lower Garfield and Asotin Counties-Wenatchee Area-
1011 PM PDT Sat Oct 13 2018

...FROST ADVISORY REMAINS IN EFFECT FROM 2 AM SUNDAY TO 8 AM PDT
MONDAY...

* Temperatures...Lows in the upper 20s and lower 30s Sunday 
  morning and again Monday morning.

* Timing...Sunday morning and again Monday morning.

* Impacts...Sensitive outdoor plants may be killed if left 
  uncovered.

* Locations...Wenatchee, Chelan, Entiat, Cashmere, Clarkston, 
  Pomeroy, Lewiston, Lapwai, Peck, Culdesac, and Gifford.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Frost Advisory means that widespread frost is expected.
Sensitive outdoor plants may be killed if left uncovered.

&&

$$
159 
WWUS76 KOTX 140955
NPWOTX

URGENT - WEATHER MESSAGE
National Weather Service Spokane WA
255 AM PDT Sun Oct 14 2018

...Frost this morning and again Monday morning...

.Clearing skies and decreasing wind will allow for cooler
temperatures favoring frost formation this morning and again 
Monday morning.

IDZ026-WAZ032-041-150000-
/O.CON.KOTX.FR.Y.0001.000000T0000Z-181015T1500Z/
Lewiston Area-Lower Garfield and Asotin Counties-Wenatchee Area-
255 AM PDT Sun Oct 14 2018

...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM PDT MONDAY...

* Temperatures...Lows in the upper 20s and lower 30s each morning.

* Timing...This morning and again Monday morning.

* Impacts...Sensitive outdoor plants may be killed if left 
  uncovered.

* Locations...Wenatchee, Chelan, Entiat, Cashmere, Clarkston, 
  Pomeroy, Lewiston, Lapwai, Peck, Culdesac, and Gifford.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Frost Advisory means that widespread frost is expected.
Sensitive outdoor plants may be killed if left uncovered.

&&

$$
390 
WWUS76 KOTX 141627
NPWOTX

URGENT - WEATHER MESSAGE
National Weather Service Spokane WA
927 AM PDT Sun Oct 14 2018

...Frost again Monday morning...

.Clearing skies and decreasing wind will allow for cooler
temperatures favoring frost formation again Monday morning.

IDZ026-WAZ032-041-151500-
/O.CON.KOTX.FR.Y.0001.000000T0000Z-181015T1500Z/
Lewiston Area-Lower Garfield and Asotin Counties-Wenatchee Area-
927 AM PDT Sun Oct 14 2018

...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM PDT MONDAY...

* Temperatures...Highs in the mid 50s. Lows in the lower 30s.

* Timing...early Monday morning.

* Impacts...Sensitive outdoor plants may be killed if left 
  uncovered.

* Locations...Wenatchee, Chelan, Entiat, Cashmere, Clarkston, 
  Pomeroy, Lewiston, Lapwai, Peck, Culdesac, and Gifford.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Frost Advisory means that widespread frost is expected.
Sensitive outdoor plants may be killed if left uncovered.

&&

$$
930 
WWUS76 KOTX 151134
NPWOTX

URGENT - WEATHER MESSAGE
National Weather Service Spokane WA
434 AM PDT Mon Oct 15 2018

...Frost again this morning...

.Clearing skies and decreasing wind will allow for cooler
temperatures favoring frost formation.

IDZ026-WAZ032-041-151500-
/O.CON.KOTX.FR.Y.0001.000000T0000Z-181015T1500Z/
Lewiston Area-Lower Garfield and Asotin Counties-Wenatchee Area-
434 AM PDT Mon Oct 15 2018

...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM PDT THIS MORNING...

* Temperatures...In the lower 30s.

* Timing...Through 8 am this morning.

* Impacts...Sensitive outdoor plants may be killed if left 
  uncovered.

* Locations...Wenatchee, Chelan, Entiat, Cashmere, Clarkston, 
  Pomeroy, Lewiston, Lapwai, Peck, Culdesac, and Gifford.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Frost Advisory means that widespread frost is expected.
Sensitive outdoor plants may be killed if left uncovered.

&&

$$
153 
WWUS76 KOTX 151454
NPWOTX

URGENT - WEATHER MESSAGE
National Weather Service Spokane WA
754 AM PDT Mon Oct 15 2018

IDZ026-WAZ032-041-151600-
/O.EXP.KOTX.FR.Y.0001.000000T0000Z-181015T1500Z/
Lewiston Area-Lower Garfield and Asotin Counties-Wenatchee Area-
754 AM PDT Mon Oct 15 2018

...FROST ADVISORY WILL EXPIRE AT 8 AM PDT THIS MORNING...

Temperatures will warm through the 30s this morning and the 
threat for freezing temperatures and frost has ended. 

$$

What forecasters said that day

The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Spokane, WA wrote its last area forecast discussion before this frost advisory went out at Oct 13, 12:36 PM PDT, 2 hours 14 minutes earlier.

Area forecast discussion, Oct 13, 12:36 PM PDT, 2 hours 14 minutes before
Area Forecast Discussion
National Weather Service Spokane WA
1236 PM PDT Sat Oct 13 2018

.UPDATE...
Added showers to the forecast over the Northeast Mtns and the
Idaho Panhandle through the rest of today.

&&

.SYNOPSIS...
Breezy to windy north winds are expected today across central
Washington. Next week will feature a prolonged period of dry and
mild weather. Look for chilly overnight temperatures and mild
mainly sunny days through the end of next week.

&&

.DISCUSSION...
There is just enough moisture for isolated shower activity over
the Northeast Mtns and over the Idaho Panhandle. The heating of
the day is also resulting in a destabilizing atmosphere with a -28
Celsius cold pool aloft at 500 mbs. /SVH

&&

.AVIATION...
18Z TAFS: A tight pressure gradient across the Okanogan Valley
will result in gusty winds at KOMK, KEPH and KMWH with gusts
between 30-40 kts through the afternoon. Residual moisture over
the Idaho Panhandle will also produce stratocumulus with very
light rain shower possible in the early afternoon hours. The
gradient will weaken through the afternoon with light winds
expected overnight. /SVH

&&

.PRELIMINARY POINT TEMPS/POPS...
Spokane        55  32  55  34  58  36 /  10  10   0   0   0   0
Coeur d'Alene  53  29  53  32  58  34 /  10  10   0   0   0   0
Pullman        53  28  53  31  58  36 /  10  10   0   0   0   0
Lewiston       58  34  57  36  62  39 /  10   0   0   0   0   0
Colville       58  29  58  31  61  32 /   0   0   0   0   0   0
Sandpoint      53  28  53  31  56  33 /  20  10   0   0   0   0
Kellogg        49  28  51  31  55  32 /  20  10   0   0   0   0
Moses Lake     64  29  59  31  62  33 /   0   0   0   0   0   0
Wenatchee      63  37  58  41  61  40 /   0   0   0   0   0   0
Omak           63  33  59  37  63  38 /   0   0   0   0   0   0

&&

.OTX WATCHES/WARNINGS/ADVISORIES...
ID...None.
WA...Wind Advisory until 6 PM PDT this evening for Moses Lake Area-
     Okanogan Valley-Waterville Plateau.

&&
Hazardous weather outlook, Oct 13, 10:22 AM PDT, 4 hours 28 minutes before
Hazardous Weather Outlook
National Weather Service Spokane WA
1022 AM PDT Sat Oct 13 2018

WAZ034-043-044-141730-
Moses Lake Area-Okanogan Valley-Waterville Plateau-
1022 AM PDT Sat Oct 13 2018

This Hazardous Weather Outlook is for portions of Central
Washington...East Central Washington and North Central
Washington.

.DAY ONE...TODAY AND TONIGHT

Breezy to windy northerly winds will prevail today. This
may cause issues for travelers and any high profile vehicle along
Highway 2 and Interstate 90 between Ritzville and Vantage.
Outdoor enthusiasts are asked to use caution as the winds will
allow outdoor objects to be blown around.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

No hazardous weather is expected at this time.

IDZ001>004-026-027-WAZ031>033-035>038-041-042-141730-
Northern Panhandle-Coeur d'Alene Area-Idaho Palouse-
Central Panhandle Mountains-Lewiston Area-
Lewis and Southern Nez Perce Counties-Northeast Blue Mountains-
Lower Garfield and Asotin Counties-Washington Palouse-
Upper Columbia Basin-Spokane Area-Northeast Mountains-
Okanogan Highlands-Wenatchee Area-East Slopes Northern Cascades-
1022 AM PDT Sat Oct 13 2018

This Hazardous Weather Outlook is for portions of North Idaho...
North Central Idaho...East Central Washington...North Central
Washington...Northeast Washington and Southeast Washington.

.DAY ONE...TODAY AND TONIGHT

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

No hazardous weather is expected at this time.

The office that day

Everything else NWS Spokane, WA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 13, 2:03 AM PDTWind AdvisoryOTXAdams, Douglas, Grant, Okanogan18 hr

Nearby

Frost Advisories in Washington, 2018Frost Advisories in Idaho, 2018Every frost advisory in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.